Flash Flood, Patrick
- When
- July 26, 4:45 PM EST to 6:15 PM EST
- Where
- Patrick County, 3 mi E of Stuart
- Reported by
- BROADCAST MEDIA
- Coordinates
- 36.678, -80.284 (the zone’s center; the record gives no point)
An isolated thunderstorm produced heavy rain that cause Anglin Creek to flood 2 1/2 miles east of Stuart, washing out a culvert.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
An isolated thunderstorm produced heavy rain that cause Anglin Creek to flood 2 1/2 miles east of Stuart, washing out a culvert.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jul 26, 2:45 PM EST, 2 hours earlier.
AREA FORECAST DISCUSSION...CORRECTED PRELIMINARY CCF... NATIONAL WEATHER SERVICE BLACKSBURG, VA 345 PM EDT THU JUL 26 2001 ETA/AVN CONTINUE TO SHOW SIGNFICANT DIFFERENCES IN HOW FAR SOUTH FRONT MAKES IT AND EXTENT OF BRIEF DRYING BEHIND THE FRONT. HAVE LEANED TOWARD THE ETA/NGM WITH LOWER POPS THAN MAV AFTER TONIGHT. COLD FRONT CURRENTLY SAGGING SLOWLY SOUTHWARD AND LIES FROM ACY TO DCA TO CKB...VERY CLOSE TO ETA 18Z POSITION. SO FAR RAINFALL HAS NOT BEEN A PROBLEM IN THE FA. SOME ENHANCEMENT IS EXPECTED DURING THE AFTERNOON BUT SO FAR AREA OF RAIN HAS BEEN BROKEN TO OUR WEST. MODELS NOT QUITE AS GENEROUS WITH DYNAMICS THIS AFTERNOON AND EVENING. MUCH WEAKER H2 DIVERGENCE IN RIGHT ENTRANCE REASON WILL LIMIT RAINFALL INTENSITY ALSO. WITH FFG RELATIVELY HIGH...HAVE DECIDED TO LET FFA EXPIRE AT 4 PM. BY MIDDAY FRIDAY FRONT IS SOUTH OF FA...BUT LOW AND MID LEVEL RH REMAINS HIGH...ESPECIALLY ACROSS THE SOUTHERN TWO THIRDS. WILL KEEP LOW CHC POPS IN THE FAR NORTH EARLY...AND EVERYWHERE ELSE THROUGHOUT THE DAY. MOISTURE SURGES BACK DURING LATE FRIDAY NIGHT AND SATURDAY WITH A BETTER CHANCE OF SHOWERS ESPECIALLY OVER THE WEST. IN THE EXTENDED...HAVE KEPT CHC POPS IN THROUGH MONDAY WITH PLENTY OF MOISTURE AND WEAK WAVES SLIDING THROUGH...THEN DRY THEREAFTER. FCSTID = 8 ROA 68 77 65 78 / 60 30 30 30 LYH 67 76 63 78 / 60 30 30 30 DAN 69 79 65 80 / 50 30 30 30 BLF 64 76 61 74 / 70 30 30 50 LWB 62 75 60 74 / 70 30 30 50 BCB 64 76 61 74 / 60 30 40 50 TNB 66 76 61 75 / 60 50 50 50 .RNK... NC...NONE. VA...NONE. WV...NONE.
VAZ032-262000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 239 PM EDT THU JUL 26 2001 ...THUNDERSTORMS WITH HEAVY RAINS POSSIBLE THIS AFTERNOON... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE MOVING EAST ACROSS PATRICK COUNTY THIS AFTERNOON. SOME OF THE STRONGER STORMS COULD PRODUCE A BRIEF PERIOD OF HEAVY RAIN AND A WIND GUST TO 40 MPH. RAINFALL UP TO TWO INCHES IS POSSIBLE THROUGH 5:00 PM. DRIVERS SHOULD WATCH FOR PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS ESPECIALLY NEAR STUART. A BAND OF HEAVIER RAIN COULD REACH THE CRITZ AREA BY 4:00 PM.
The Roanoke radar (KFCX), 39 km away, was scanning. The volume nearest the first event began at 21:45 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2001Every state in 2001This day in weather historyWarnings in Virginia, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5258174.